# SDR USAASB00168

- Difficulty date: June 15, 2000
- Submitted: August 18, 2000
- Operation: Air carrier
- Aircraft: N412US
- Make and model: Boeing 737401
- Aircraft serial: 23881
- System (JASC): 5523 · Elevator, Tab Structure
- Part: Bolt
- Part number: 69633917
- Condition: Worn
- Location: Elev Trim Tab
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, F
- Precautionary procedure: A

## Discrepancy

BUF - FLT 1804 - DURING CLIMB-OUT FROM BUF, AT FL100 AND ACCELERATING THROUGH 260 KNOTS, THE AIRCRAFT BEGAN EXTERIENCING AND AIRFRAME VIBRATION.  CREW SLOWED AIRCRAFT TO 230 KNOTS BUT VIBRATION CONTINUED.  CREW THEN RAISED SPOILERS AND VIBRATION LESSENED.  FLIGHT RETURNED TO FIELD AT BUF AND LANDED WITHOUT FURTHER INCIDENT.  FLIGHT ATTENDANT IN AFT CABIN REPORTED VIBRATION REMAINED DURING ENTIRE FLIGHT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE CHECKED ELEVATORS AND ELEVATOR TRIM TABS.  FOUND WORN BOLT AND BUSHINGS IN LEFT INBOARD HINGE ON LEFT TRIM TAB ASSEMBLY.  REPLACED WORN BUSHINGS AND BOLT PER TYPICAL REPAIR 55-20-04.  PERFORMED JOB CARD J3-30-2727C.  CHECK ELEVATOR TAB HINGES.  HINGES CHECK WITHIN LIMITS.
